Texas, 2005

Hail in Texas, April 11, 2005

April 11, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 11, 2:20 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 11, 2:20 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT MON APR 11 2005

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME
WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT
FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF
ABILENE AND SAN ANGELO TEXAS.  HOWEVER...THE DRY LINE WAS
A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS.

THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH
THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING.  THIS FRONT
IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT
AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS
EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS
MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE
AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO
NORTHERN LOUISIANA.  INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE
VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND
-4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED.  BUT
THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES
BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS.
THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY.

WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS
EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT.
LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS
DEVELOP ALONG IT.  THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND
MIDNIGHT.

DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS
SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH
THIS EVENING.  WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL
NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2
INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS.

IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN
IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND.  THE CLOSED
LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE
VALLEY BY WEDNESDAY.  THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD
BE DRY.  THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING
THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD
COVER.  WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME.

BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH
NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST
GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  52  74  50 /  80  30   0   0
MLU  75  54  73  49 /  90  50   0   0
DEQ  74  48  70  43 /  60  20   0  10
TXK  74  51  73  49 /  70  20   0  10
ELD  74  51  72  47 /  90  50   0  10
TYR  77  48  75  49 /  50  10   0   0
GGG  77  49  75  48 /  60  10   0   0
LFK  78  51  77  49 /  70  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 10, 11:00 AM CST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 10 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER
THE FOUR STATE. A STRONG UPPER LEVEL STORM SYSTEM WILL
MOVE INTO SOUTHEAST COLORADO AND THE OKLAHOMA PANHANDLE THIS
EVENING AND INTO KANSAS ON MONDAY. THE ASSOCIATED COLD FRONT
WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT.
THUNDERSTORMS WILL DEVELOP OVER CENTRAL OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND MOVE INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA THIS EVENING AND ACROSS THE REMAINDER OF
THE AREA TONIGHT AND EARLY MONDAY. SOME OF THE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
SEVERE WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG
ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TONIGHT.

The radar

The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 09:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Angelina

When
April 11, 3:40 AM CST
Where
Angelina County, 7 mi N of Lufkin
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.450, -94.733

Hail fell at the intersection of US Hwy 59 and FM 843.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481276.